Alert archive / Washington / Winter Storm Warnings in 2012
Winter Storm Warning 10, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Feb 23, 2012, 4:15 PM PST. It took effect at Feb 24, 2012, 6:00 AM PST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2012, 4:15 PM PST (00:15 UTC)
- In effect from
- Feb 24, 2012, 6:00 AM PST
- Expired
- Feb 25, 2012, 6:00 PM PST
- In force
- 36 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
251 WWUS46 KSEW 240015 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 415 PM PST THU FEB 23 2012 WAZ518-240815- /O.NEW.KSEW.WS.W.0010.120224T1400Z-120226T0200Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- 415 PM PST THU FEB 23 2012 ...WINTER STORM WARNING IN EFFECT FOR THE NORTH CASCADES ABOVE 2000 FEET FROM 6 AM FRIDAY TO 6 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 PM PST SATURDAY. * SOME AFFECTED LOCATIONS...MOUNT BAKER. * TIMING...SNOW WILL INCREASE AND BECOME HEAVY AT TIMES ON FRIDAY AHEAD OF A STRONG COLD FRONT. EXPECT THE STEADY SNOW TO TAPER OFF TO SHOWERS LATE FRIDAY NIGHT. EXPECT BRIEF BURSTS OF HEAVY SNOW DURING THE DAY SATURDAY. * SNOW ACCUMULATIONS...1 TO 2.5 FEET IS LIKELY BY LATE IN THE DAY SATURDAY. * MAIN IMPACT...ANTICIPATE DETERIORATING DRIVING CONDITIONS IN THE NORTH CASCADES ABOVE THE 2000 FOOT LEVEL ON FRIDAY...WITH TRAVEL BECOMING HAZARDOUS BY LATE IN THE DAY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF MORE OF SNOW IS LIKELY WITHIN A 12 HOUR PERIOD. && $$ WAZ513-240815- /O.NEW.KSEW.WW.Y.0019.120224T1400Z-120225T1200Z/ OLYMPICS- 415 PM PST THU FEB 23 2012 ...WINTER WEATHER ADVISORY IN EFFECT FOR THE OLYMPICS ABOVE 2500 FEET FROM 6 AM FRIDAY TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 4 AM PST SATURDAY. * SOME AFFECTED LOCATIONS...HURRICANE RIDGE. * TIMING...SNOW WILL BECOME HEAVY AT TIMES ON THE SOUTHWEST FACING SLOPES ON FRIDAY AHEAD OF A STRONG COLD FRONT. EXPECT THE STEADY SNOW TO TAPER OFF TO SHOWERS LATE FRIDAY EVENING. * ACCUMULATIONS...6 TO 11 INCHES OF NEW SNOW IS LIKELY BY SATURDAY MORNING. * SNOW LEVEL...WILL RISE TO 3500 FEET ON FRIDAY BUT FALL TO NEAR 1500 FEET BEHIND THE FRONT FRIDAY NIGHT. * MAIN IMPACT...THE ROAD TO HURRICANE RIDGE MIGHT BECOME CLOSED DUE TO SNOW ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$ WAZ519-240815- /O.NEW.KSEW.WS.A.0006.120224T2300Z-120226T0200Z/ WEST SLOPES CENTRAL CASCADES AND PASSES- 415 PM PST THU FEB 23 2012 ...WINTER STORM WATCH IN EFFECT FOR THE CENTRAL CASCADES ABOVE 3000 FEET FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. * SOME AFFECTED LOCATIONS...PARADISE...STEVENS PASS...AND SNOQUALMIE PASS. * TIMING...SNOW...LOCALLY HEAVY...IS EXPECTED TO DEVELOP FRIDAY AFTERNOON AND PERSIST THROUGH FRIDAY NIGHT. ALTHOUGH THE SNOW WILL BECOME SHOWERY LATE FRIDAY NIGHT...ANTICIPATE BURSTS OF HEAVY SNOW AT TIMES DURING THE DAY SATURDAY. * SNOW ACCUMULATIONS...1 TO 2 FEET IS ANTICIPATED BY LATE IN THE DAY SATURDAY. * SNOW LEVEL...WILL RISE TO 4000 FEET ON FRIDAY BUT FALL TO NEAR 1500 FEET BEHIND THE FRONT FRIDAY NIGHT. * MAIN IMPACT...THOSE PLANNING TRAVEL IN THE WATCH AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF EMERGENCY. && $$ WWW.WEATHER.GOV/SEATTLE
5 follow-up statements
899 WWUS46 KSEW 240531 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 931 PM PST THU FEB 23 2012 WAZ518-241345- /O.CON.KSEW.WS.W.0010.120224T1400Z-120226T0200Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- 931 PM PST THU FEB 23 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 PM PST SATURDAY... * SOME AFFECTED LOCATIONS...MOUNT BAKER. * TIMING...SNOW WILL INCREASE AND BECOME HEAVY AT TIMES ON FRIDAY AHEAD OF A STRONG COLD FRONT. EXPECT THE STEADY SNOW TO TAPER OFF TO SHOWERS LATE FRIDAY NIGHT. EXPECT BRIEF BURSTS OF HEAVY SNOW DURING THE DAY SATURDAY. * SNOW ACCUMULATIONS...1 TO 2.5 FEET IS LIKELY BY LATE IN THE DAY SATURDAY. * MAIN IMPACT...ANTICIPATE DETERIORATING DRIVING CONDITIONS IN THE NORTH CASCADES ABOVE THE 2000 FOOT LEVEL ON FRIDAY...WITH TRAVEL BECOMING HAZARDOUS BY LATE IN THE DAY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF MORE OF SNOW IS LIKELY WITHIN A 12 HOUR PERIOD. && $$ WAZ513-241345- /O.CON.KSEW.WW.Y.0019.120224T1400Z-120225T1200Z/ OLYMPICS- 931 PM PST THU FEB 23 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 4 AM PST SATURDAY... * SOME AFFECTED LOCATIONS...HURRICANE RIDGE. * TIMING...SNOW WILL BECOME HEAVY AT TIMES ON THE SOUTHWEST FACING SLOPES ON FRIDAY AHEAD OF A STRONG COLD FRONT. EXPECT THE STEADY SNOW TO TAPER OFF TO SHOWERS LATE FRIDAY EVENING. * ACCUMULATIONS...6 TO 11 INCHES OF NEW SNOW IS LIKELY BY SATURDAY MORNING. * SNOW LEVEL...WILL RISE TO 3500 FEET ON FRIDAY BUT FALL TO NEAR 1500 FEET BEHIND THE FRONT FRIDAY NIGHT. * MAIN IMPACT...THE ROAD TO HURRICANE RIDGE MIGHT BECOME CLOSED DUE TO SNOW ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$ WAZ519-241345- /O.CON.KSEW.WS.A.0006.120224T2300Z-120226T0200Z/ WEST SLOPES CENTRAL CASCADES AND PASSES- 931 PM PST THU FEB 23 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... * SOME AFFECTED LOCATIONS...PARADISE...STEVENS PASS...AND SNOQUALMIE PASS. * TIMING...SNOW...LOCALLY HEAVY...IS EXPECTED TO DEVELOP FRIDAY AFTERNOON AND PERSIST THROUGH FRIDAY NIGHT. ALTHOUGH THE SNOW WILL BECOME SHOWERY LATE FRIDAY NIGHT...ANTICIPATE BURSTS OF HEAVY SNOW AT TIMES DURING THE DAY SATURDAY. * SNOW ACCUMULATIONS...1 TO 2 FEET IS ANTICIPATED BY LATE IN THE DAY SATURDAY. * SNOW LEVEL...WILL RISE TO 4000 FEET ON FRIDAY BUT FALL TO NEAR 1500 FEET BEHIND THE FRONT FRIDAY NIGHT. * MAIN IMPACT...THOSE PLANNING TRAVEL IN THE WATCH AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF EMERGENCY. && $$
742 WWUS46 KSEW 241309 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 509 AM PST FRI FEB 24 2012 WAZ519-250000- /O.UPG.KSEW.WS.A.0006.120224T2300Z-120226T0200Z/ /O.EXB.KSEW.WS.W.0010.120224T2300Z-120226T0200Z/ WEST SLOPES CENTRAL CASCADES AND PASSES- 509 AM PST FRI FEB 24 2012 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...PARADISE...STEVENS PASS...AND SNOQUALMIE PASS. * TIMING...SNOW...LOCALLY HEAVY...IS EXPECTED TO DEVELOP FRIDAY AFTERNOON AND PERSIST THROUGH SATURDAY. * SNOW ACCUMULATIONS...1 TO 2 FEET IS ANTICIPATED BY LATE IN THE DAY SATURDAY. * SNOW LEVEL...WILL RISE TO 4000 FEET THIS AFTERNOON BUT FALL TO NEAR 1500 FEET BEHIND THE FRONT TONIGHT. * MAIN IMPACT...THOSE PLANNING TRAVEL IN THE WATCH AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF MORE OF SNOW IS LIKELY WITHIN A 12 HOUR PERIOD. && $$ WAZ518-250000- /O.CON.KSEW.WS.W.0010.120224T1400Z-120226T0200Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- 509 AM PST FRI FEB 24 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST SATURDAY... * SOME AFFECTED LOCATIONS...MOUNT BAKER. * TIMING...SNOW WILL INCREASE AND BECOME HEAVY AT TIMES LATER TODAY AHEAD OF A STRONG COLD FRONT. SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH SATURDAY AFTERNOON. * SNOW ACCUMULATIONS...18 TO 30 INCHES BY LATE IN THE DAY SATURDAY. * MAIN IMPACT...ANTICIPATE DETERIORATING DRIVING CONDITIONS IN THE NORTH CASCADES ABOVE THE 2000 FOOT LEVEL ON FRIDAY...WITH TRAVEL BECOMING HAZARDOUS BY LATE IN THE DAY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF MORE OF SNOW IS LIKELY WITHIN A 12 HOUR PERIOD. && $$ WAZ513-250000- /O.CON.KSEW.WW.Y.0019.120224T1400Z-120225T1200Z/ OLYMPICS- 509 AM PST FRI FEB 24 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * SOME AFFECTED LOCATIONS...HURRICANE RIDGE. * TIMING...SNOW WILL BECOME HEAVY AT TIMES ON THE SOUTHWEST FACING SLOPES ON FRIDAY AHEAD OF A STRONG COLD FRONT. EXPECT THE STEADY SNOW TO TAPER OFF TO SHOWERS LATE FRIDAY EVENING. * ACCUMULATIONS...5 TO 11 INCHES OF NEW SNOW IS LIKELY BY SATURDAY MORNING. * SNOW LEVEL...WILL RISE TO 3500 FEET TODAY BUT FALL TO NEAR 1500 FEET BEHIND THE FRONT TONIGHT. * MAIN IMPACT...THE ROAD TO HURRICANE RIDGE MIGHT BECOME CLOSED DUE TO SNOW TODAY INTO EARLY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$
546 WWUS46 KSEW 242321 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 321 PM PST FRI FEB 24 2012 WAZ518-251200- /O.CON.KSEW.WS.W.0010.000000T0000Z-120226T0200Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- 321 PM PST FRI FEB 24 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST SATURDAY FOR THE WEST SLOPES OF THE NORTHERN CASCADES... * SOME AFFECTED LOCATIONS...MOUNT BAKER. * TIMING...SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH SATURDAY AFTERNOON. * SNOW ACCUMULATIONS...18 TO 30 INCHES BY LATE IN THE DAY SATURDAY. * MAIN IMPACT...ANTICIPATE DETERIORATING DRIVING CONDITIONS IN THE NORTH CASCADES ABOVE THE 2000 FOOT LEVEL...WITH HAZARDOUS TRAVEL EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. && $$ WAZ519-251200- /O.CON.KSEW.WS.W.0010.000000T0000Z-120226T0200Z/ WEST SLOPES CENTRAL CASCADES AND PASSES- 321 PM PST FRI FEB 24 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST SATURDAY FOR THE WEST SLOPES OF THE CENTRAL CASCADES... * SOME AFFECTED LOCATIONS...PARADISE...STEVENS PASS...AND SNOQUALMIE PASS. * TIMING...SNOW...LOCALLY HEAVY...WILL PERSIST THROUGH SATURDAY. * SNOW ACCUMULATIONS...1 TO 2 FEET IS ANTICIPATED BY LATE IN THE DAY SATURDAY. * SNOW LEVEL...AROUND 3000 FEET WILL FALL TO NEAR 1500 FEET BEHIND THE FRONT TONIGHT. * MAIN IMPACT...THOSE PLANNING TRAVEL IN THE WATCH AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF MORE OF SNOW IS LIKELY WITHIN A 12 HOUR PERIOD. && $$ WAZ513-251200- /O.CON.KSEW.WW.Y.0019.000000T0000Z-120225T1200Z/ OLYMPICS- 321 PM PST FRI FEB 24 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY FOR THE OLYMPIC MOUNTAINS... * SOME AFFECTED LOCATIONS...HURRICANE RIDGE. * TIMING...SNOW WILL BE HEAVY AT TIMES ON THE SOUTHWEST FACING SLOPES. EXPECT THE STEADY SNOW TO TAPER OFF TO SHOWERS LATE FRIDAY EVENING. * ACCUMULATIONS...5 TO 11 INCHES OF NEW SNOW IS LIKELY BY SATURDAY MORNING. * SNOW LEVEL...AROUND 3000 FEET WILL FALL TO NEAR 1500 FEET BEHIND THE FRONT TONIGHT. * MAIN IMPACT...THE ROAD TO HURRICANE RIDGE MIGHT BECOME CLOSED DUE TO SNOW TODAY INTO EARLY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$ 33
983 WWUS46 KSEW 251215 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 415 AM PST SAT FEB 25 2012 WAZ513-251315- /O.EXP.KSEW.WW.Y.0019.000000T0000Z-120225T1200Z/ OLYMPICS- 415 AM PST SAT FEB 25 2012 ...WINTER WEATHER ADVISORY HAS EXPIRED... HEAVIER SNOW AMOUNTS HAVE TAPERED. UP TO 5 INCHES OF NEW SNOW IS EXPECTED TODAY IN SNOW SHOWERS. $$ WAZ518-260200- /O.CON.KSEW.WS.W.0010.000000T0000Z-120226T0200Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- 415 AM PST SAT FEB 25 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * SOME AFFECTED LOCATIONS...MOUNT BAKER. * TIMING...SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH LATE THIS AFTERNOON. * SNOW ACCUMULATIONS...ANOTHER 8 TO 14 INCHES ADDITIONAL SNOW TODAY FOR A TOTAL STORM ACCUMULATION OF ONE TO THREE FEET. * MAIN IMPACT...ANTICIPATE POOR WINTER WEATHER DRIVING CONDITIONS ABOVE ABOUT 1000 FEET...HAZARDOUS TRAVEL EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. && $$ WAZ519-260200- /O.CON.KSEW.WS.W.0010.000000T0000Z-120226T0200Z/ WEST SLOPES CENTRAL CASCADES AND PASSES- 415 AM PST SAT FEB 25 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * SOME AFFECTED LOCATIONS...PARADISE...STEVENS PASS...AND SNOQUALMIE PASS. * TIMING...SNOW...HEAVY AT TIMES...THROUGH LATE TODAY. * SNOW ACCUMULATIONS...ANOTHER 8 TO 13 INCHES OF NEW SNOW TODAY FOR A STORM TOTAL OF 1 TO 2 FEET. * SNOW LEVEL...AROUND 1000 FEET. * MAIN IMPACT...ANTICIPATE POOR WINTER WEATHER DRIVING CONDITIONS ABOVE ABOUT 1000 FEET...HAZARDOUS TRAVEL EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF MORE OF SNOW IS LIKELY WITHIN A 12 HOUR PERIOD. && $$ BUEHNER WEATHER.GOV/SEATTLE
740 WWUS46 KSEW 252157 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 157 PM PST SAT FEB 25 2012 WAZ518-260600- /O.NEW.KSEW.WW.Y.0020.120226T0200Z-120226T1400Z/ /O.CON.KSEW.WS.W.0010.000000T0000Z-120226T0200Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- 157 PM PST SAT FEB 25 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR THE NORTH CASCADES...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST SUNDAY. * SOME AFFECTED LOCATIONS...MOUNT BAKER. * TIMING...HEAVY SNOW AT TIMES THROUGH EARLY THIS EVENING...WITH SNOW SHOWERS CONTINUING OVERNIGHT. * ACCUMULATIONS...3 TO 6 INCHES WILL FALL THE REST OF TODAY. AN ADDITIONAL 4 TO 8 INCHES WILL FALL OVERNIGHT. * MAIN IMPACT...ANTICIPATE HAZARDOUS WINTER WEATHER DRIVING CONDITIONS ABOVE ABOUT 1000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$ WAZ519-260600- /O.NEW.KSEW.WW.Y.0020.120226T0200Z-120226T1400Z/ /O.CON.KSEW.WS.W.0010.000000T0000Z-120226T0200Z/ WEST SLOPES CENTRAL CASCADES AND PASSES- 157 PM PST SAT FEB 25 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR THE CENTRAL CASCADES...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST SUNDAY. * SOME AFFECTED LOCATIONS...PARADISE...STEVENS PASS...AND SNOQUALMIE PASS. * TIMING...HEAVY SNOW AT TIMES THROUGH THIS EARLY EVENING...WITH SNOW SHOWERS CONTINUING OVERNIGHT. * ACCUMULATIONS...3 TO 6 INCHES WILL FALL THE REST OF TODAY. AN ADDITIONAL 4 TO 8 INCHES WILL FALL OVERNIGHT. * MAIN IMPACT...ANTICIPATE HAZARDOUS WINTER WEATHER DRIVING CONDITIONS ABOVE ABOUT 1000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$ WEATHER.GOV/SEATTLE MERCER
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 23, 3:44 PM PST, 31 minutes earlier.
Area forecast discussion, Feb 23, 3:44 PM PST, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SEATTLE WA
344 PM PST THU FEB 23 2012
UPDATED THE SHORT TERM SECTION.
.SYNOPSIS...A WARM FRONT WILL BRUSH THE FAR WESTERN PART OF THE
STATE FRIDAY MORNING. THIS WILL BE FOLLOWED BY A STRONG COLD FRONT
LATE IN THE DAY FRIDAY. THIS FRONT WILL NOT ONLY BRING GUSTY WINDS
AND LOCALLY HEAVY PRECIPITATION BUT IT WILL ALSO USHER IN A COLDER
AIR MASS. THE SNOW LEVELS WILL PLUMMET TO NEAR 1000 FEET ON
SATURDAY. A CHILLY AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA
THROUGH SUNDAY FOR A THREAT OF RAIN OR SNOW SHOWERS.
&&
.SHORT TERM...
THE LANGLEY HILL RADAR /KLGX/ SHOWED THE LEADING EDGE OF THE RAIN
SHIELD ASSOCIATED WITH A WMFNT ABOUT 50 MILES OFFSHORE. THERE WERE
SOME LIGHT SHOWERS POPPING OVER THE CWA THIS AFTERNOON WELL AHEAD OF
THE WMFNT. WENT ON AHEAD AND SPED UP THE TIMING OF THE PRECIP OVER
THE CWA...HOWEVER THE NW PORTION WILL HAVE THE HIGHEST THREAT OF
MEASURABLE PRECIP.
THE WMFNT WILL BRUSH THE FAR WRN PART OF THE CWA TOMORROW MORNING
AND THERE WILL PROBABLY BE A BREAK IN THE PRECIP ACROSS MUCH OF THE
INTERIOR BEFORE THE COLD OR OCCLUDED FRONT ARRIVES LATER. THE PRECIP
RATES WILL DEFINITELY INCREASE ON THE SW FACING SLOPES OF THE
OLYMPICS AND N CASCADES DURING THE DAY FRI...THUS A WINTER WEATHER
ADVISORY WAS ISSUED FOR THE OLYMPICS AND A WINTER STORM WARNING FOR
THE N CASCADES. THE PRECIP WILL NOT PICK UP OVER THE CENTRAL
CASCADES UNTIL LATER FRI AFTERNOON...THUS A WINTER STORM WATCH WAS
ISSUED FOR THIS AREA. THE WIND IN THE LOWER TO MID LEVELS OF THE
ATMOSPHERE WILL HAVE A SOUTHERLY COMPONENT TO IT...THUS STEVENS AND
SNOQUALMIE PASSES WILL END UP SOMEWHAT PRECIP SHADOWED UNTIL LATE
FRI NIGHT WHEN THE FLOW BECOMES WLY. SNOWFALL AMOUNTS IN THE
CASCADES WILL BE ON THE ORDER OF 1-2 FT BY LATE IN THE DAY SATURDAY.
THE COLD...UPPER TROF WILL MOVE OVER THE REGION ON SATURDAY AND THE
SNOW LEVELS WILL FALL TO NEAR 1K FT. BOTH THE NAM AND GFS WERE
INDICATING BANDED SHOWERS OVER THE CWA ON SATURDAY...WITH ONE OF
THOSE BANDS MOST LIKELY THE PUGET SOUND CONVERGENCE ZONE /PSCZ/. THE
AIR MASS WILL BE UNSTABLE ENOUGH FOR A SLIGHT RISK OF ISOLATED
TSTMS...MOST LIKELY WITHIN THE ORGANIZED SHOWER BANDS. DUE TO THE
COLDER AIR MASS...ANTICIPATE THE HEAVY SHOWERS TO CONTAIN A LARGE
AMOUNT OF SMALL HAIL OR GRAUPEL ON SATURDAY. IN FACT...DO NOT BE
SURPRISED IF THE SHOWERS FALL AS SNOW AT TIMES OVER THE HIGHER
ELEVATIONS OF THE EAST PUGET SOUND LOWLANDS.
EXPECT THE UPPER LOW TO SETTLE OVER THE REGION ON SUNDAY FOR A
CONTINUED THREAT OF RAIN OR SNOW SHOWERS. THE PRECIP WILL MOST
LIKELY FALL AS SNOW ON THE HIGHER HILLS ON THE LOWLANDS SATURDAY
NIGHT AND SUNDAY. THESE WILL BE OF THE HIT OR MISS VARIETY. IT IS
POSSIBLE THAT A FEW SPOTS COULD RECEIVE AN INCH OR TWO...ESPECIALLY
IF THE SHOWERS ARE ORGANIZED.
IMPROVING CONDITIONS WILL OCCUR SUNDAY NIGHT AS THE UPPER LOW MOVES
INTO OREGON AND DRY...NORTHERLY FLOW ALOFT BECOMES ESTABLISHED OVER
THE CWA.
.LONG TERM...
IT APPEARS THAT MON WILL BE A DRY DAY UNDER RIDGING ALOFT. BEYOND
MON...THE WEATHER PATTERN WILL BECOME ACTIVE AGAIN FOR UNSETTLED
WEATHER CONDITIONS. THE REGION WILL ALSO REMAIN IN A COOL PATTERN...
THUS THERE WILL BE THE POSSIBILITY OF LOWLAND SNOW WITH THESE
SYSTEMS. IN SHORT...EXPECT BELOW NORMAL TEMPS AND NEAR NORMAL PRECIP
DURING THIS PERIOD.
&&
.HYDROLOGY...
FLOODING CONTINUED ON THE GREEN RIVER AT AUBURN AND THE SNOQUALMIE
RIVER AT CARNATION BUT BOTH HAVE ALREADY CRESTED AND WERE RECEDING.
A FLOOD WATCH WAS ISSUED FOR THE WHITE RIVER IN KING AND PIERCE
COUNTIES DUE TO RELEASES FROM MUD MOUNTAIN DAM. THERE IS A
POSSIBILITY THAT THE RELEASES WILL REACH OR EXCEED THE FLOOD FLOW OF
8000 CFS DURING THE NEXT 24 HOURS.
THE NEXT SYSTEM WILL BRING ANOTHER ROUND OF HEAVY PRECIP ON THE SW
FACING SLOPES OF THE OLYMPICS AND CASCADES ON FRI. THE SNOW LEVELS
WILL BRIEFLY POP UP TO 3500-4K FT ON THE OLYMPICS AND UP TO 4500 FT
ON THE CENTRAL CASCADES FRI. ANOTHER 1-2 INCHES OF RAIN IS EXPECTED
IN THE 24-HOUR PERIOD ENDING AT 4 AM PST SATURDAY ON THE SW FACING
SLOPES. THIS SHOULD BE ENOUGH TO CAUSE SOME RISES ON SOME RIVERS...
WITH SHARP RISES EXPECTED ON THE SKOKOMISH. AT THIS TIME...NEW OR
ADDITIONAL RIVER FLOODING IS NOT EXPECTED.
ANTICIPATE THE SNOW LEVEL TO FALL TO NEAR 1K FT ON SATURDAY AND THIS
WILL END OF THE THREAT OF SIGNIFICANT RAINFALL ON THE RIVERS
FLOWING OUT OF THE MOUNTAINS. A COOL PATTERN WILL PERSIST THRU NEXT
THU...WHICH WILL MEAN THAT FLOODING WILL BE NOT BE EXPECTED SATURDAY
THRU THE END OF NEXT WEEK.
&&
.AVIATION...KATX RADAR IS SHOWERING WEAK ECHOES ACROSS WESTERN WA
THIS AFTERNOON...MAINLY AFFECTING THE CASCADES. CIGS DID POP UP TO
VFR RANGE AND THIS TREND WILL CONTINUE THIS EVENING.
A WARM FRONT WILL BRUSH THE AREA LATE TONIGHT WITH A COLD FRONT
MOVING INLAND ON FRI. EXPECT LOWERING CIGS WITH RAIN AFFECTING THE
COAST AFTER MIDNIGHT. LIGHT PRECIP IS POSSIBLE IN THE INTERIOR FRI
MORNING...BUT HEAVIER PRECIP WILL HOLD OFF UNTIL THE AFTERNOON. MAY
SEE MVFR CONDITIONS. GUSTY SOUTH WINDS WILL ACCOMPANY THIS
SYSTEM...ESPECIALLY ALONG THE COAST AND NORTH PART. 33
KSEA...VFR CONDITIONS THIS EVENING WITH LIGHT SLY WINDS. MAY SEE
LIGHT PRECIP FRI MORNING...BUT EXPECT HIGHER CHANCES IN THE
AFTERNOON AS A COLD FRONT MOVES INLAND. CIGS WILL LOVER TO MVFR WITH
GUSTY S WINDS. 33
&&
.MARINE...A VIGOROUS LOW PRES CENTER WILL SPIN OFF THE WA COAST ON
FRI WITH S/SE GALES FORECAST OVER THE WATERS...PARTICULARLY THE
COASTAL WATERS...EAST ENTRANCE...ADMIRALTY INLET AND NORTHERN INLAND
WATERS. A GALE WARNING IS IN EFFECT FOR THE ZONES MENTIONED AND
SHOULD SEE SOUTH WINDS INCREASING TO 25 TO 35 KT DURING THE EARLY
MORNING HOURS. THIS SYSTEM WILL MOVE INLAND FRI NIGHT INTO SAT BUT
MODELS SHOW STRONG NW FLOW BEHIND. SO EXPECT NW GALES AGAIN OVER THE
COASTAL WATERS AND PROBABLY THROUGH THE STRAIT OF JUAN DE FUCA
THROUGH SAT. SEAS WILL ALSO BUILD TO 20-25 FT. ONSHORE FLOW WILL
WEAKEN BY SUNDAY AFTERNOON. THE NEXT COLD FRONT WILL ARRIVE ON
TUESDAY. 33
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WARNINGS/WATCHES REMAIN IN EFFECT FOR PARTS OF THE CWA.
WINTER STORM WARNING FROM 6 AM FRIDAY TO 6 PM PST SATURDAY
FOR THE WEST SLOPES NORTHERN CASCADES ABOVE 2000 FEET.
WINTER WEATHER ADVISORY FROM 6 AM FRIDAY TO 4 AM PST SATURDAY
FOR THE OLYMPICS ABOVE 2500 FEET.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON FOR THE WEST SLOPES CENTRAL CASCADES ABOVE 3000 FEET.
PZ...GALE WARNINGS ARE IN EFFECT FOR ALL WATERS EXCEPT THE
CENTRAL STRAIT OF JUAN DE FUCA AND THE PUGET SOUND/HOOD
CANAL.
SMALL CRAFT ADVISORY FROM 4 AM TO 6 PM PST FRIDAY FOR THE
PUGET SOUND AND HOOD CANAL.
SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 4 PM PST
FRIDAY FOR THE GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:15 PM PST | Winter Storm Watch | SEW | 13 hr | |
| Feb 23, 4:15 PM PST | Winter Weather Advisory | SEW | 36 hr | |
| Feb 24, 8:47 AM PST | Gale Warning | SEW | 37 hr | |
| Feb 24, 9:51 AM PST | High Wind Watch | SEW | 5 hr | |
| Feb 24, 9:51 AM PST | Wind Advisory | SEW | San Juan | 28 hr |
| Feb 24, 2:47 PM PST | High Wind Warning | SEW | 24 hr | |
| Feb 24, 2:47 PM PST | Wind Advisory | SEW | 24 hr | |
| Feb 24, 2:48 PM PST | Coastal Flood Warning | SEW | 31 hr | |
| Feb 24, 2:48 PM PST | High Surf Advisory | SEW | 18 hr |
Nearby
Winter Storm Warnings in Washington, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.